MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED FULL WEDGE BP 15 DEG DIA 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER PERFORM REVERSED FULL WEDGE BP 15 DEG DIA 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWJ411
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Cyst(s) (1800); Unspecified Infection (1930); Joint Laxity (4526)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced shoulder instability and a small cyst on the shoulder in (b)(6) 2022.The patient presented for ultrasound/biopsy on (b)(6) 2022.On (b)(6) 2022 post op infection was confirmed.The patient underwent a revision procedure to explant the system and replace it with a spacer.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Correction - d1 product long description, d4 catalog#, gtin, h6 (device code, clinical signs code, health code) the reported eventcould be confirmed.The device was not returned but evidences were provided based on the reported data in the clinical study.From data provided, it is reported that the patient, a male, "had 6/6 positive intraoperative cultures for c acnes.He has been treated (.) with infectious disease and is currently on iv ceftriaxone".Since data were provided, the opinion of a medical expert was sought and stated as following: "the adverse event of infection is not device related.It is a well-know infection type especially in males with a low-virulent skin bacteria, c.Acnes.It is known that this kind of surgical site infection can be dormant for a longer time before becoming symptomatic (several years after index) surgery.The slow build up of fluid in the joint stretches the soft tissues progressively and may lead to joint instability and the formation of a cysts, that may eventually become a fistula if the infection is left untreated.Other than mentioned above there were no other risk factors for infection".Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by skin bacteria (c.Acnes disease).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED FULL WEDGE BP 15 DEG DIA 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16210120
Report Number3000931034-2023-00019
Device Sequence Number14566256
Product Code KWS
UDI-Device Identifier00846832092147
UDI-Public00846832092147
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2026
Device Model NumberDWJ411
Device Catalogue NumberDWJ515
Device Lot Number4918AW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight91 KG